Sorry I have another question

Sorry, another question. Could I ask any ladies if you notice a spike in symptoms during and after your period? I had a steroid injection around 10 days ago, and up until 2 days ago, I was feeling amazing. But during the last two days of my period, my swelling has come back, my skin has flared up and I am feeling exhausted and terrible again (the tiredness never really left) headaches are back as is my stutter and inability to remember anything including my vocabulary! I'm a dance teacher and I forgot what arms were called on Monday! Looking back, there has been areal spike in symptoms during the latter part of my period and the next week or so after. I don't think itis as bad as the last few months, but I think I am feeling worse as I was feeling so much better, if that makes sense? I have been keeping a diary since the jab day and have tken photos of any skin issues, this week has also been the first time that I have noticed a rash over my cheeks and nose (although hubby says it is often there - I just rarely look in a mirror!) I think I am a bit disappointed the injection didn't last longer, but hey ho. Any advice ould be appreciated, I think i'm happier if I understand what is going on with my body. I have some more blood tests on Thursday. Dr has asked for some extra ones this time as the last ones were unremarkable. Dr has asked for them ?Lupus/antiphospholipid syndrome, I looked this up, and I don't have any clotting issues that I'm aware of. I was sent to A&E by my GP who thought I had a PE, but it turned out to be another bout of shingles. I think it's the not knowing that is driving me mad. Could anyone put my mind at rest at all?

Thank you in advance

Dotty2203

2 Replies

oldestnewest
  • Hi dotty2203,

    It is not uncommon for women with lupus to experience changes in disease activity linked with their menstrual cycle and to have flares around the time of their period. Hormones appear to play an important role in lupus.

    It could be that your doctor is testing you for antiphospholipid syndrome because of the symptoms of cognitive dysfunction (brain fog) that you have mentioned. Sticky blood can sometimes be the cause, so it is a good precaution to test for it. You can learn more about lupus brain fog in our blog article here - lupusuk.org.uk/coping-with-...

  • Hi Dotty, yeah I think my symptoms do change with my cycle - my rash definitely gets worse during.

You may also like...